MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number GELSOFT PLUS STRAIGHT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The surgical graft was used as a circulation line for mv mitral valve repair procedure, and after clamp released, surgeon found blood leakage from the surface of surgical graft (not the anastomosis site).The problem of blood leakage from the surface of surgical graft, surgeon has sutured the bleeding hole to stop the leakage.The patient is stable.Event reported as device related & possibly procedure / pre-existing condition.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - continuous blood flow in to false lumen.Impact code: 4632- prolonged surgery - additional time to suture the hole in the graft.Device problem code: 2978 - material integrity problem - device reported to have a hole in it requiring suturing.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: gelsoft plus sales jan 20 to apr 24 vs leakage > hole-pinhole > body complaints jan 20 to jun 24 gave an occurrence rate of 0.002%.No increase in trend has been identified.4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture.4117 - device not returned: device reported as implanted and explanted, however this was used as a circulation line mitral valve repair (cannulation).Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: d11 - conclusion not yet available as investigation is ongoing.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - the surgeon found blood leakage from the surface of surgical graft (not the anastomosis site).Impact code: 4632- prolonged surgery - additional time to suture the hole in the graft.Device problem code: 2978 - material integrity problem - device reported to have a hole in it requiring suturing.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: gelsoft plus sales (b)(6) vs leakage > hole-pinhole > body complaints (b)(6) gave an occurrence rate of (b)(4).No increase in trend has been identified.4111- communication interview: further information was received from the site on (b)(6), this confirmed the below the graft and gelatin coating were intact and uniform and no damage to the graft occurred during procedure.The patient lost approximately 30-50 cc of blood and the procedure was extended approximately 5-10 minutes.The graft was pre-soaked as per ifu.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture 4117 - device not returned: device reported as implanted and explanted; however, this was used as a circulation line mitral valve repair (cannulation).Investigation findings: 213 - no device problem found: comprehensive batch review was performed, and no issues were identified during the manufacturing of the device.The device passed all test and inspection specification and requirements.Investigation conclusion: 18 - failure to follow instructions: off-label use of the device identified as this device was used for mv mitral valve repair procedure and our ifu 301-178_1 multi product eu_row new gelatin ifu section 1.3 states that gelsoft plus prostheses are contraindicated for thoracic use.
 
Event or Problem Description
The surgical graft was used as a circulation line for mv mitral valve repair procedure, and after clamp released, surgeon found blood leakage from the surface of surgical graft (not the anastomosis site).The problem of blood leakage from the surface of surgical graft, surgeon has sutured the bleeding hole to stop the leakage.The patient is stable.Event reported as device related & possibly procedure / pre-existing condition.This report is being submitted as a follow up 1 for manufacturing report #9612515-2024-00045 to provide event closure information for (b)(4).

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 (-RR
UK   PA4 (RR
MDR Report Key19655886
Report Number9612515-2024-00045
Device Sequence Number20587389
Product Code DSY
UDI-Device Identifier05037881115221
UDI-Public05037881115221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Remedial Action Repair,Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberGELSOFT PLUS STRAIGHT
Device Catalogue Number633008P
Device Lot Number25379071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale